Alert archive / Texas / Special Weather Statements in 2018
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Oct 10, 2018, 4:49 AM CDT for Brooks County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2018, 4:49 AM CDT (09:49 UTC)
- Expired
- Oct 10, 2018, 5:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Brownsville, TX
County Brooks County, TX
The radar
The Brownsville radar (KBRO), 124 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2585 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted.
211
WWUS84 KBRO 100949
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
449 AM CDT WED OCT 10 2018
TXZ250-353-101030-
Brooks TX-Northern Hidalgo TX-
449 AM CDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HIDALGO...
NORTHEASTERN STARR AND SOUTHERN BROOKS COUNTIES UNTIL 530 AM CDT...
At 447 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of La Reforma, or 13 miles southwest of Rachal,
moving east at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm. In addition...rainfall amounts of 1 to 2 inches per hour
can be expected as well as frequent cloud to ground lightning
strikes.
Locations impacted include...
Rachal, Encino and El Coyote Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2658 9803 2667 9838 2678 9832 2678 9842
2691 9842 2700 9801
TIME...MOT...LOC 0947Z 273DEG 19KT 2674 9827
$$
CASTILLOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Oct 10, 4:28 AM CDT, 21 minutes earlier.
Area forecast discussion, Oct 10, 4:28 AM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
428 AM CDT Wed Oct 10 2018
.SHORT TERM (Now through Thursday): A weak cold front appears to
have overtaken its own pre-frontal trough overnight. Radar and
satellite imagery indicate this front is currently progressing SE
and is just crossing the I-2 corridor. With a decent shear
environment, one fairly robust storm is being maintained over SE
Jim Hogg/northern Starr/SW Brooks counties. Not expecting much to
fire behind this storm, as drier air is working into the NW
portion of the CWA. Some weaker convection, nearer the front
itself, is propagating southward along the coast and may reach the
Brownsville vicinity in the next few hours.
Not too many changes made to forecast for today/Thursday. While
drier air, both surface and aloft, filters into the northern tier
counties, what's left of the boundary is expected to stall just
south of the Rio Grande, with somewhat deeper moisture remaining in
place there (progged PW's of 1.5-1.6" are right around climo). Once
any morning fog burns off, the continued SW flow aloft should yield
isolated to widely scattered showers and thunderstorms, again
favoring the mid/Lower Valley. Winds veering more onshore as the
day progresses should knock a few degrees off of yesterday's high
temps, though most locations away from the coast will reach the
lower-mid 90's.
Picture becomes a little murkier for Wednesday night and Thursday.
Better moisture remains along the Rio Grande, with upslope component
expected to keep some showers/storms going in neighboring Mexico.
More zonal flow aloft could steer some of this activity back across
the border. NAM/ECMWF much higher with PoP's vs. GFS. Have
attempted to steer a middle course here, with low-end scattered
category PoP's, both tonight and Thursday, favoring areas adjacent
to the Rio Grande. Temps should drop into the 60's F tonight across
interior portions of the Ranchlands, whereas the populated RGV temps
will remain above average in the mid-70s. More onshore/easterly
winds set up Thursday daytime, as surface ridging drops into the W.
Gulf. This should lead to slightly lower temperatures, with
readings near 90 likely from Brownsville to McAllen.
Current minor coastal flooding/high rip current risk episode is
being handled well with current advisories and statements, with no
changes planned. Water reached 1.5 ft. MHHW at Brazos Santiago Pass
yesterday afternoon around high tide. Water was reported to be
lapping up against the dunes. This scenario likely to repeat today,
with high tide slated for 5:50pm CDT.
.LONG TERM (Thursday Night through Tuesday): 500mb positively
tilted trough across the western United States Thursday will bring
Tropical Storm Sergio across the eastern North Pacific across Baja
California Thurs night into Friday. Low to mid level moisture is
progged to be high across northeast Mexico into west Texas ahead
of Sergio. This will provide isolated showers and thunderstorms
across northeast Mexico into extreme western portions of the CWA
Thurs night through Fri night before moisture increases across
southwest and south Texas Saturday as the remnants of Sergio move
across west Texas. This will provide a slight chance of showers
and thunderstorms across most of the area Saturday and across the
northern ranchlands Sat night. The global models appear to be
better in agreement through the rest of the weekend into early
next week as both the GFS and ECMWF prog a 500mb trough dropping
into the northern Rockies Saturday and moving eastward Sunday as a
500mb low offshore southern California moves slowly southeast and
meanders across Baja California. At the surface...a cold front is
expected to move into south Texas Sun night and into Rio Grande
valley Mon morning but the GFS is faster than the ECMWF with the
front compared to yesterday so will continue to blend the models
through the rest of the forecast period. Moisture will pool along
and ahead of the front providing a chance of showers and
thunderstorms across deep south Texas Sun night into Monday. Both
the GFS and ECMWF prog a coastal low/trough developing offshore
the lower Texas coast Tuesday which seems to indicate overrunning
conditions across the area. Will continue to mention a chance of
rain Tuesday as elevated convection appears more likely to develop
through the rest of the forecast period. Below normal
temperatures are still expected early next week as cooler air
filters into south Texas in the wake of the cold front Mon
morning.
&&
.MARINE (Now through Thursday Night): A weak cold front is
currently traversing the coastal waters, triggering scattered
showers and thunderstorms. Hazardous seas continue due to long-
period swells from Hurricane Michael. At Buoy 42020, seas are up to
8 ft. as of 3:40am CDT with a dominant period of 11 sec. Swells
should peak early this afternoon, then slowly subside overnight.
Will leave current SCA for hazardous seas intact through 7 AM
Thursday, though it's possible seas could subside to SCEC levels
prior to that. Light northerly winds behind the front this morning
will veer NE and strengthen to moderate levels as the day goes on.
Thursday night through Sunday...Light to moderate east winds will
prevail across the coastal waters Thurs night with surface high
pressure across the central United States extending southward into
east Texas and the northwest Gulf of Mexico. Winds will veer to
the southeast and increase slightly Friday into Fri night as the
surface ridge moves eastward and the remnants of Tropical Storm
Sergio moves across northwest Mexico. The pressure gradient is
expected to increase across the lower Texas coast Saturday with
low pressure across northwest Texas. Moderate to strong southeast
winds will provide at least SCEC conditions across the coastal
waters Saturday. The pressure gradient will weaken Sunday as a
cold front moves into south Texas. Light to moderate southeast
winds Sunday will back to the east Sun night as the front
approaches the coastal bend. &&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 89 76 88 77 / 30 20 20 10
BROWNSVILLE 92 75 89 75 / 30 30 30 20
HARLINGEN 91 74 88 74 / 30 20 30 20
MCALLEN 94 74 90 74 / 30 30 30 20
RIO GRANDE CITY 94 72 90 73 / 30 30 30 20
SOUTH PADRE ISLAND 85 79 85 78 / 30 30 30 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Thursday morning for TXZ256-257-
351.
High Surf Advisory until 7 AM CDT Thursday for TXZ256-257-351.
Coastal Flood Advisory until 7 AM CDT Thursday for TXZ256-257-
351.
GM...Small Craft Advisory for hazardous seas until 7 AM CDT Thursday
for GMZ150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
53/61/56/69Hazardous weather outlook, Oct 9, 4:26 PM CDT, 12 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 426 PM CDT Tue Oct 9 2018 TXZ248>257-351-353-102130- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 426 PM CDT Tue Oct 9 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A Coastal Flood Advisory and High Surf Advisory are in effect for all coastal areas of deep south Texas. There is a High Risk of rip currents at the beaches of South Padre Island and Boca Chica State Park. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Coastal Flood Advisory and High Surf Advisory are in effect for all coastal areas of deep south Texas through 7 AM Thursday. An elevated risk of rip currents is expected to continue at the local beaches for Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-102130- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 426 PM CDT Tue Oct 9 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Small Craft Advisory for Hazardous Seas is in effect for the lower Texas Gulf waters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Small Craft Advisory for Hazardous Seas is in effect for the lower Texas Gulf waters through 7 AM Thursday. Additional Small Craft Advisories may be needed for portions of the lower Texas coastal Waters Saturday and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Oct 9, 11:33 PM CDT, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1133 PM CDT TUE OCT 9 2018
TXZ251-351-100500-
Coastal Kenedy TX-Inland Kenedy TX-
1133 PM CDT TUE OCT 9 2018
...SPECIAL WEATHER STATEMENT...
At 1130 PM CDT, Doppler radar was tracking moderate to strong winds
in advance of a cluster of thunderstorm near Armstrong, moving
southeast at 35 mph. This outflow boundary may produce winds in
excess of 35 mph as it moves east of Interstate highway 69 E. The
line of strong winds may be followed by a round of showers and
thunderstorms producing additional gusty winds, heavy rainfall and
frequent lightning.
Locations impacted include...
Armstrong, Kenedy County Wind Farms, Norias, U S 77 Border Patrol
Station, Rudolph and Armstrong Ranch Airport.
LAT...LON 2702 9746 2700 9746 2702 9748 2693 9746
2700 9756 2695 9755 2692 9746 2691 9752
2689 9746 2687 9746 2689 9747 2680 9751
2679 9751 2684 9746 2660 9745 2660 9772
2686 9797 2715 9762
TIME...MOT...LOC 0430Z 302DEG 30KT 2695 9771
GBSpecial weather statement, Oct 10, 4:23 AM CDT, 26 minutes before
Special Weather Statement National Weather Service Brownsville TX 423 AM CDT WED OCT 10 2018 TXZ249-250-252-353-101000- Brooks TX-Jim Hogg TX-Northern Hidalgo TX-Starr TX- 423 AM CDT WED OCT 10 2018 ...SPECIAL WEATHER STATEMENT... At 421 AM CDT, Doppler radar was tracking a strong thunderstorm producing heavy rainfall over San Isidro, or 14 miles southeast of Agua Nueva, moving east at 15 mph. Winds in excess of 30 mph will be possible with this storm. In addition...rainfall amounts of half an inch to an inch per hour can be expected as well as frequent cloud to ground lightning strikes. Locations impacted include... La Gloria, La Reforma, El Coyote Ranch Airport, San Isidro, San Rafael Ranch Airport, Santa Elena, Diamond O Ranch Airport and Puesta Del Sol Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2703 9817 2665 9815 2670 9857 2688 9857 TIME...MOT...LOC 0921Z 270DEG 16KT 2675 9842 CASTILLO
Special weather statement, Oct 10, 4:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
449 AM CDT WED OCT 10 2018
TXZ250-353-101030-
Brooks TX-Northern Hidalgo TX-
449 AM CDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HIDALGO...
NORTHEASTERN STARR AND SOUTHERN BROOKS COUNTIES UNTIL 530 AM CDT...
At 447 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of La Reforma, or 13 miles southwest of Rachal,
moving east at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm. In addition...rainfall amounts of 1 to 2 inches per hour
can be expected as well as frequent cloud to ground lightning
strikes.
Locations impacted include...
Rachal, Encino and El Coyote Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2658 9803 2667 9838 2678 9832 2678 9842
2691 9842 2700 9801
TIME...MOT...LOC 0947Z 273DEG 19KT 2674 9827
CASTILLOThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 10:20 PM CDT | Special Weather Statement | BRO | Brooks | 25 min |
| Oct 9, 11:33 PM CDT | Special Weather Statement | BRO | Kenedy | 27 min |
| Oct 10, 12:07 AM CDT | Special Marine Warning | BRO | 53 min | |
| Oct 10, 1:35 AM CDT | Areal Flood Advisory | BRO | Zapata | 85 min |
| Oct 10, 4:23 AM CDT | Special Weather Statement | BRO | Brooks | 37 min |
| Oct 10, 4:14 PM CDT | Special Weather Statement | BRO | Willacy | 61 min |
Nearby
Special Weather Statements in Texas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.